MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 FLOPPY; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 FLOPPY; WIRE, GUIDE, CATHETER
Model Number M001468070
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Analysis of the returned device found that the guidewire was kinked and bent, likely due to excessive manipulation.The guidewire was also separated at 112.3cm from its distal end and ptfe (polytetrafluoroethylene) coating was peeled off; the proximal guidewire fragment was not returned.Based on the condition of the fracture site under magnified examination, it is likely the guidewire was bent and kinked first and then separated due to excessive manipulation.Based on the information provided and analysis of the device, the guidewire break was likely due to procedural factors which limited the performance of the device.The observed ptfe coating peeling is consistent with damage from an insecurely tightened torque device, however, because the torque device was not returned for analysis, the cause cannot be determined.An assignable cause of operational context was assigned to this event.
 
Event or Problem Description
Analysis of the returned device found that the guidewire was broken and the ptfe (polytetrafluoroethylene) coating was peeled off.There was no clinical consequence to the patient as a result of this event.

Brand Name
TRANSEND EX 014/205 FLOPPY
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key7509100
Report Number3008853977-2018-00024
Device Sequence Number11265523
Product Code DQX
UDI-Device Identifier08714729326250
UDI-Public(01)08714729326250(17)190531(10)20592747
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K944677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2019
Device Model NumberM001468070
Device Catalogue NumberM001468070
Device Lot Number20592747
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2018
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR